I had revision rhinoplasty exactly 6 weeks ago. The swelling is beginning to subside (visibly quicker on left side), but I'm having sharp pains mainly on left side of the nose mainly if I press on some areas, and when sometimes when I don't near inside of tip, also left side which I've noticed when I'm laying down with head turned towards one side then the other. Is this normal and what is causing this? I had cartilage grafts taken from nasal tissue, and also steroid injections two weeks ago. Thanks
Is my Revision Rhinoplasty Pain Normal?
Doctor Answers 2
Pain after Revision Rhinoplasty.
Typically the discomfort after nose surgery subsides significantly after 2-3 days. It is somewhat unusual to have pain after one month. In your particular case, especially with one-sided pain, it is important to find out if you have some kind of post-surgical issue developing, like low grade infection of the cartilage graft, or graft exposure. Your surgeon will be able to perform a thorough exam to rule out any abnormal conditions. If nothing is found, that rest assured that the pain will eventually dissipate.
Have a question? Ask a doctor
Painful Nose After Revision Rhinoplasty
Difficult to answer a problem such as this without the benefit of an exam. In general, patients will complain of pain after surgery from several days to several weeks depending on their pain threshold and the extent of the procedure performed on their nose. I've had patients over the past 24 years who have just taken Tylenol after surgery. However, asymmetric pain (pain greater on one side versus the other) is something all surgeons take more seriously as it could be an underlying symptom of infection, but typically not 6 weeks post op. Have your surgeon perform a thorough exam of the inside and outside of your nose and they should be able to tell if this is a concern. Otherwise you may have a small sensory nerve that was tweaked during the procedure by no fault of the surgeon that just needs more time. Anti-inflammatory medication should help given on the advice of your physician.